Fluctuation relation and pairing rule for Lyapunov exponents of inertial particles in turbulence
Fouxon, Itzhak and Horvai, Peter (2007) Fluctuation relation and pairing rule for Lyapunov exponents of inertial particles in turbulence. Journal of Statistical Mechanics: Theory and Experiment, Volume 2007 . ISSN 1742-5468Full text not available from this repository.
Official URL: http://dx.doi.org/10.1088/1742-5468/2007/08/L08002
We study the motion of small particles in a random turbulent. flow assuming a linear law of friction. We derive a symmetry relation obeyed by the large deviations of the. finite- time Lyapunov exponents in the phase space. The relation applies when either the statistics of the strain matrix is invariant under the transposition or when it is time reversible. We show that, as a result, the Lyapunov exponents come in pairs whose sum is equal to minus the inverse relaxation time of the particles. We use the pairing to consider the Kaplan - Yorke dimension of the particles' attractor in the phase space. In particular, the results apply to case of the. flow which is white noise in time.
|Item Type:||Journal Item|
|Subjects:||T Technology > TJ Mechanical engineering and machinery
Q Science > QC Physics
|Divisions:||Faculty of Science > Mathematics|
|Journal or Publication Title:||Journal of Statistical Mechanics: Theory and Experiment|
|Publisher:||Institute of Physics Publishing Ltd.|
|Official Date:||August 2007|
|Number of Pages:||10|
|Access rights to Published version:||Restricted or Subscription Access|
Actions (login required)
Downloads per month over past year